Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 380, NWS North Platte, NE

August 12, 2007Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2007, 12:20 PM CDT for Rock County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2007, 12:20 PM CDT (17:20 UTC)
Expired
Aug 12, 2007, 1:00 PM CDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Rock County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:31 AM CDT, 8 hours 49 minutes earlier.

Area forecast discussion, Aug 12, 3:31 AM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 AM CDT SUN AUG 12 2007

.SYNOPSIS...
SURFACE FRONT IS ACROSS KS. DEWPOINTS ARE IN THE 60S AND 70S...A
FEW 50S IN THE PANHANDLE. CONVECTION IS DEVELOPING OFF THE PALMER
DIVIDE IN CO...WITH MORE ACTION OVER NE WY AND SD. 11-3.9 DOESN/T
SHOW ANY STRATUS YET. HIGH PRESSURE IS ALONG THE ND/CANADIAN
BORDER...WITH LOW PRESSURE OVER SE CO AND C WY. WATER VAPOR SHOWS
SUBTROPICAL AND GULF MOISTURE INCORPORATED INTO THE RIDGE.

&&

.DISCUSSION...
ATMOSPHERE WILL BECOME EXTREMELY UNSTABLE THIS AFTERNOON.
ACCORDING TO SREF...LIKELY PROBS THAT MANY AREAS WILL ECLIPSE
3000J/KG...NAM GETS OVER 4000J/KG. 22Z NAM BUFR AT KLBF OVER
5000J/KG...AND THIS IS WITH HIGH TEMPS BELOW MOS. THERE WILL BE A
CAP...BUT THERE WILL ALSO BE SOME WEAK CONVERGENCE AT THE SURFACE
SO ALL AREAS WITH A SLIGHT CHANCE BECAUSE ANYTHING THAT GOES COULD
BECOME VERY SEVERE. EARLIER IN THE AFTERNOON...SLIGHT CHANCES
ACROSS THE NORTH WITH SOME REMNANTS POSSIBLY OUT OF SD. IN THE
WEST...UPSLOPE AND S/WV ENERGY FROM THE ROCKIES SHOULD HELP
THINGS. SHEAR SUFFICEINT FOR SOME SUPERCELLS. HIGH EHI/S SO WILL
NEED TO LOOK FOR ISOLATED TORS SHOULD STORMS DEVELOP...ESPECIALLY
JUST NORTH OF THE LOW LEVEL CONVERGENCE WHICH WOULD HIGHLIGHT
CUSTER COUNTY INTO THE SANHILLS. IT SHOULD BE NOTED THAT LAST 00Z
NAM RUN HAD THE BOUNDARY A BIT FURTHER SOUTH. 06Z RUN JUST COMING
IN IS A BIT FURTHER SOUTH AGAIN...WITH A STRONGER CAP HOWEVER. 12Z
RUNS AND NEXT SREF SHOULD HELP. THERE IS THE POSSIBILILITY THAT
ABSOLUTELY NOTHING COULD HAPPEN IN PORTIONS OF THE CWA TODAY. TSRA
LINGER INTO THE EVENING THEN DIMINISH BY 6Z. COULD BE SOME LOC HVY
RAIN IN SLOW MOVING STORMS. PW/S AT KLBF GET UP TO 1.75 INCHES
ACCORDING TO THE NAM BUFR. NAM BUFR VERY CLOSE TO KLBF PW AT
INITIALIZATION. WITH MOISTURE BUILDING...SHOULD BE SOME MORNING
STRATUS AND MAYBE BR ESPECIALLY NORTH AND IN RIVER VALLEYS. WILL
DOWNGRADE HIGHS CLOSE TO MOS WITH THE EXCESS MOISTURE.

DIDN/T CHANGE MUCH FOR THE REST OF THE FORECAST. TEMPS TO AVERAGE
10 TO 15 DEGREES ABOVE CLIMO...SO HOT. POPS ARE SCATTERED AROUND
THE PLACE AS EACH MODEL RUN IS DIFFERENT. MAY BE A GOOD IDEA TO
BLANKET AT LEAST SLIGHT CHANCES THROUGH THE FORECAST...FIRST IN
THE HIGHLY UNSTABLE REGIME AND THEN BY THE END OF THE WEEK THE
NORTHERN STREAM LOOKS TO GET INTO THE EQUATION. MAYBE ONLY 5
DEGREES ABOVE NORMAL NEXT WEEKEND?

&&

.AVIATION...
FRONTAL BOUNDARY PARALLELS INTERSTATE 80 EARLY THIS MORNING WITH
MOISTURE POOLING TO THE SOUTH AND EAST. WAVE PUSHING INTO PANHANDLE
AND UPSLOPE FLOW SHOULD PROVIDE ENOUGH LIFT FOR SOME IFR CONDITIONS
OVER WESTERN PORTIONS OF TWEB ROUTES 098 AND 264 DUE TO CEILINGS.
MVFR CONDITIONS TO GIVE WAY TO VFR BY 15Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JMC/POWER
Hazardous weather outlook, Aug 12, 10:37 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 AM CDT SUN AUG 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1037 AM CDT SUN AUG 12 2007 /937 AM MDT SUN AUG 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TODAY ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA. STORMS THROUGH MID AFTERNOON
ARE NOT EXPECTED TO REACH SEVERE LEVELS...BUT MAY PRODUCE BRIEF
HEAVY RAINFALL AND SMALL HAIL. INSTABILITY IS EXPECTED TO INCREASE
THROUGH THE AFTERNOON AND SOME OF THE STORMS MAY BE ABLE TO REACH
SEVERE LIMITS ACROSS PORTIONS OF THE OUTLOOK AREA...MAINLY ALONG
AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY
AS ANOTHER STORM SYSTEM MOVES ONTO THE NORTHERN PLAINS AND PUSHES
ANOTHER FRONTAL BOUNDARY THROUGH WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:36 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler39 min
Aug 12, 3:15 PM CDTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more14 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.